My Health Champ Your family health companion
mounjaro makes me throw up
MT
Dr. Michael Torres Family Medicine · Updated October 14, 2026

Mounjaro Makes Me Sick — What to Do

Vomiting on Mounjaro — What You Need to Know

If your Mounjaro nausea has progressed to actual vomiting — it needs attention. While certain people do throw up from time to time on Mounjaro, frequent or persistent vomiting needs your doctor’s input.

When Vomiting Is Normal (Ish)

Expected:

Call your provider:

OTC Anti-Vomiting Products

For immediate relief:

  1. Dimenhydrinate 50mg — strongest anti-nausea/vomiting OTC. One tablet when vomiting begins. Will make you sleepy — rest can help recovery.

  2. Phosphorated carbohydrate solution — targets the vomiting reflex. It works by soothing the stomach lining. Use per label.

  3. Ginger capsules or tea — for milder episodes. 250-500mg ginger capsule.

  4. Sea-Band wristbands — acupressure relief. No swallowing required — useful when oral products won’t stay down.

Staying Hydrated

Fluid loss is what makes vomiting dangerous:

When Mounjaro Vomiting Doesn’t Stop

For recurring episodes, your doctor may:

Communicate with your doctor — there are solutions that can be managed.

Dr. Torres' Take

If you're experiencing this side effect, know that you're not alone — it's one of the most common concerns I hear from patients on mounjaro makes me throw up. In most cases, symptoms improve with time. But if things aren't getting better after a few weeks, definitely talk to your doctor about adjusting your dose.

Quick Answers

Is this side effect permanent?
Most GLP-1 side effects improve within 4-8 weeks as your body adjusts. If symptoms persist beyond that, your doctor can help with dose adjustments or management strategies.
Should I stop taking my medication?
Never stop without talking to your doctor first. Many side effects can be managed with simple changes, and stopping abruptly can cause other issues.
When should I call my doctor?
Contact your doctor right away if you have severe pain, signs of an allergic reaction, or symptoms that significantly impact your daily life.